Medical Questions > Conditions and Diseases > Urinary and Bladder Disorders Forum

Spotting between periods (on the pill)

Must Read
One in five women will develop a UTI during her life. But what are UTIs? and what causes this type of infection?...
Why are women more at risk of developing UTI than men? Read here for more on what causes urinary tract infections and what puts you at risk of UTI....
A UTI can affect the bladder, kidney, ureters and/or the urethra. Learn which symptoms indicate urinary tract infection, complications and when to seek help....
Hello. I've started being sexually active this month. I've noticed pain when urinating, and spotting between my periods. The spotting is brownish color and there is some blood present. I'm taking ortho tri cyclen lo and I still have 4 pills left. I'm concerned that I have an UTI, so I drink a lot of water and cranberry juice. Please help me!
Did you find this post helpful?
|

User Profile
replied January 3rd, 2011
Hi,

You seem to be having honeymoon cystitis.It is actually a form of urethritis.Abstain from intercourse for a few days,take plenty of fluids and take some OTC analgesics like ibuprofen or diclofenac.Also take pyridium for 2-3 days(it stains the urine orange) and sit in warm non soapy water.Also consult a doctor for antibiotics prescription if the symptoms persist.In future also,urinate immediately after intercourse to flush out the bacteria and ask your partner to indulge in plenty of foreplay or use lubricant jellies.

Regarding the inter menstrual bleeding, it can be due to vaginal trauma but if it happens again then get it examined from a gynecologist.

I sincerely hope this information helps. Take care.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Urinary and Bladder Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.